May 12, 2022, 1:45 PM
Benzodiazepines are most commonly used to treat anxiety disorders and evidence supports that they are therapeutic but also have the risk of addiction. Alprazolam is a commonly prescribed benzodiazepine that can be fatal if over consumed (Suss & Oldani, 2019). Central nervous system depression, ranging from moderate sleepiness to a coma-like, stuporous condition, is the most common symptom of benzodiazepine poisoning. CNS depression with normal vital signs is the typical manifestation of an isolated benzodiazepine overdose (Feola et al., 2021). Other signs and symptoms of benzo toxicity include lethargy or “nodding off,” slurred speech, and poor motor skills (Suss & Oldani, 2019). A patient was brought in to the emergency department by EMS: 23 year old female with medical history of anxiety, depression, and borderline personality disorder with chief complaint of altered mental status. The patient was found in her room with a suicide note and her empty bottle of alparzolam next to her. The patient was found by her parents who called 911. The patient’s clinical presentation was solument with no eye opening to painful stimuli, decreased respiratory rate but otherwise normal vitals. Patient was maintaining her airway. Work up for this patient included basic lab work and drug screen. Top differential was medication overdose given social history but if we had not known that aspect then the differential diagnoses list for a patient with similar presentation would include drug/etoh abuse vs seizure vs syncope vs electrolyte imbalance. Treatment for a patient with alprazolam overdose is prioritizing airway management and respiratory status with intubation if indicated. Romazicon (Flumazenil) is a benzodiazepine antogonist that can be used to help reverse the effects of the medication. After the acute care management then management will include psychiatric consult for suicidal ideation.
Feola, A., Carfora, A., Mascolo, P., Petrella, R., Della Peitra, B., Campobasso, C.P. (2021). Alprazolam-associated death: suicide or unintentional overdose. Australian Journal of Forensic Sciences 1848(1), 32. Doi: https://doi.org/10.1080/00450618.2021.1892190
Suss, T., Oldani, M. (2019). Little helpers no more: A framework for collaborative deprescribing of benzodiazepines in older adults. Journal of Psychosocial Nursing 58(1). Doi: https://doi.org/10.3928/02793695-20191218-05
We are a professional custom writing website. If you have searched a question and bumped into our website just know you are in the right place to get help in your coursework.
Yes. We have posted over our previous orders to display our experience. Since we have done this question before, we can also do it for you. To make sure we do it perfectly, please fill our Order Form. Filling the order form correctly will assist our team in referencing, specifications and future communication.
2. Fill in your paper’s requirements in the "PAPER INFORMATION" section and click “PRICE CALCULATION” at the bottom to calculate your order price.
3. Fill in your paper’s academic level, deadline and the required number of pages from the drop-down menus.
4. Click “FINAL STEP” to enter your registration details and get an account with us for record keeping and then, click on “PROCEED TO CHECKOUT” at the bottom of the page.
5. From there, the payment sections will show, follow the guided payment process and your order will be available for our writing team to work on it.
Need this assignment or any other paper?
Click here and claim 25% off
Discount code SAVE25